MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.23
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure on (b)(6) 2019, the tip of the cannulated hexagonal screwdriver shaft broke off inside the screw head while inserting an unknown screw.The surgeon used a fluoro to take out the screw.Fragments were generated and were easily removed without additional intervention.The procedure was successfully completed by reinserting a new screw.There was a 20 minutes surgical delay reported.Patient status is unknown.Concomitant device reported: unknown screw (quantity unknown).This complaint involves one (1)cannulated 4.0mm hexagonal screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: investigation flow: damage.Visual inspection: cannulated 4.0mm hexagonal screwdriver shaft was received at us cq.Upon visual inspection at cq, it is observed that the tip of the screwdriver shaft was broken.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is confirmed.Device was found failure/defective.Complaint was confirmed.Dimensional inspection: dimensional inspection of the device cannot be performed as the hexagonal tip was totally broken.Document/ specification review: no design issues were found which can contribute to this complaint condition.Investigation conclusion: a visual inspection, and document/specification review were performed as part of this investigation.The tip of the screwdriver shaft was broken completely.Thus, the complaint is confirmed.While a definitive root cause could not be identified that contributed to the complaint condition, it is possible that the device might have encountered unintended forces.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 314.23, synthes lot number: a4hg932, supplier lot number: n/a, release to warehouse date: april 08, 1998, expiration date: n/a, manufactured by synthes brandywine, no ncrs were generated during production.Device history review: review of the device history record showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h11: g1: physical manufacturer: brandywine.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 4.0MM HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9185112
Report Number2939274-2019-61350
Device Sequence Number3884970
Product Code HXX
UDI-Device Identifier10886982188700
UDI-Public(01)10886982188700
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.23
Device Catalogue Number314.23
Device Lot NumberA4HG932
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/22/2019
Supplement Date Received by Manufacturer10/21/2019
11/06/2019
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date11/06/2019
11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1